Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Des Moines, IA

October 14, 2007Cass County, Iowa

NWS Des Moines, IA issued this flash flood warning at Oct 14, 2007, 6:56 PM CDT for Cass County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 14, 2007, 6:56 PM CDT (23:56 UTC)
Expired
Oct 15, 2007, 1:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Cass County, IA

The radar

The Des Moines radar (KDMX), 104 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 8:17 PM CDTFLASH FLOODAnita, IAFOOT OF WATER IN BASEMENT OF RESIDENCE. 3.26 INCHES MEASURED SINCE 530 PM. 1.85 INCHES IN LAST 55 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 81 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 150002
FFWDMX
IAC029-150600-
/O.NEW.KDMX.FF.W.0001.071014T2356Z-071015T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT SUN OCT 14 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CASS COUNTY IN SOUTHWEST IOWA...

* UNTIL 100 AM CDT MONDAY.

* AT 654 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER 
  ON HIGHWAY 83...ABOUT 5 MILES EAST OF WIOTA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATLANTIC
  AIRPORT...MARNE AND ANITA.

THE AREA IS EXPECTED TO RECEIVE ANOTHER 1 TO 2 INCHES OF RAIN 
THROUGH 11 PM THIS EVENING. SPECIFICALLY THE TURKEY CREEK AND 
ITS ASSOCIATED STREAMS ARE MORE PRONE TO FLASH FLOODING.   

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4151 9471 4129 9471 4117 9516 4150 9516
TIME...MOT...LOC 2356Z 180DEG 0KT 4141 9481

$$

RUSSELL
5 follow-up statements
000 
WGUS73 KDMX 150101
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
801 PM CDT SUN OCT 14 2007

IAC029-150600-
/O.CON.KDMX.FF.W.0001.000000T0000Z-071015T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IA-
801 PM CDT SUN OCT 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CASS
COUNTY...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN 
MOVING NORTHEAST ACROSS CASS COUNTY. LOCAL LAW ENFORCEMENT REPORTED 
THAT PORTIONS OF HIGHWAY 83 EAST OF WIOTA WERE UNDER WATER. AN 
AUTOMATED RAIN GAGE IN ANITA HAS REPORTED EIGHT TENTHS OF AN INCH OF 
RAIN IN THE LAST HOUR. MORE HEAVY RAIN WAS POISED TO MOVE ACROSS 
CENTRAL AND EASTERN CASS COUNTY THROUGH 10 PM...WITH AN ADDITIONAL 1 
TO 2 INCHES OF RAIN LIKELY THROUGH LATE THIS EVENING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MARNE...ANITA...CUMBERLAND...GRISWOLD AND ATLANTIC.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4151 9471 4129 9471 4117 9516 4150 9516
TIME...MOT...LOC 0055Z 180DEG 0KT 4141 9481

$$

MOYER
000 
WGUS73 KDMX 150201
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT SUN OCT 14 2007

IAC029-150600-
/O.CON.KDMX.FF.W.0001.000000T0000Z-071015T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IA-
900 PM CDT SUN OCT 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CASS
COUNTY...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN CONTINUING ACROSS EASTERN CASS COUNTY...WHILE 
LIGHTER RAIN WAS FALLING FARTHER WEST. LOCAL LAW ENFORCEMENT 
REPORTED THAT PORTIONS OF HIGHWAY 83 EAST OF WIOTA STILL HAD WATER 
COVERING THE ROAD. A TRAINED SPOTTER IN ANITA REPORTED A FOOT OF 
WATER IN HIS BASEMENT AROUND 815 PM. WITH MORE MODERATE TO HEAVY 
RAIN EXPECTED TO IMPACT CASS COUNTY THROUGH 1 AM...THE FLASH FLOOD 
WARNING WILL BE CONTINUED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MARNE...ANITA...CUMBERLAND...GRISWOLD AND ATLANTIC.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 1 AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4151 9471 4129 9471 4117 9516 4150 9516
TIME...MOT...LOC 0155Z 180DEG 0KT 4141 9481

$$

MOYER
000 
WGUS73 KDMX 150302
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT SUN OCT 14 2007

IAC029-150600-
/O.CON.KDMX.FF.W.0001.000000T0000Z-071015T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IA-
1001 PM CDT SUN OCT 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CASS
COUNTY...

AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE TO LOCALLY HEAVY RAIN ACROSS CASS COUNTY. LOCAL 
LAW ENFORCEMENT REPORTS THAT WATER HAS RECEDED OFF HIGHWAY 83 WHERE 
RAINFALL RATES HAVE DECREASED IN INTENSITY. HOWEVER...WITH 
ADDITIONAL HEAVY RAIN AND THUNDERSTORMS MOVING NORTH TOWARD CASS 
COUNTY...FLASH FLOODING COULD RAPIDLY DEVELOP AGAIN THROUGH 1 AM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MARNE...ANITA...CUMBERLAND...GRISWOLD AND ATLANTIC.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4151 9471 4129 9471 4117 9516 4150 9516
TIME...MOT...LOC 0258Z 180DEG 0KT 4141 9481

$$

MOYER
000 
WGUS73 KDMX 150401
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1056 PM CDT SUN OCT 14 2007

IAC029-150600-
/O.CON.KDMX.FF.W.0001.000000T0000Z-071015T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IA-
1056 PM CDT SUN OCT 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CASS
COUNTY...

AT 1054 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A BROAD AREA 
OF MODERATE INTENSITY RAINFALL OVER THE AREA THAT IS STILL FLASH 
FLOOD PRONE. MORE THAN  4 INCHES OF RAINFALL HAS FALLEN ACROSS 
NORTHERN PORTIONS OF CASS COUNTY THIS EVENING AND RAINFALL RATES OF 
ONE HALF INCH PER HOUR ARE STILL LIKELY THROUGH 1 AM.  LOCATIONS IN 
THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARNE AND ANITA.

LOCAL LAW ENFORCEMENT REPORTS THAT WATER HAS RECEDED OFF HIGHWAY 83 
WHERE RAINFALL RATES HAVE DECREASED IN INTENSITY. HOWEVER...WITH 
ADDITIONAL LOCALLY HEAVY RAIN AND THUNDERSTORMS MOVING NORTH TOWARD 
CASS COUNTY...FLASH FLOODING COULD RAPIDLY DEVELOP AGAIN THROUGH 1 
AM. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4151 9471 4129 9471 4117 9516 4150 9516
TIME...MOT...LOC 0356Z 180DEG 0KT 4141 9481

$$

RUSSELL
000 
WGUS73 KDMX 150411
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1107 PM CDT SUN OCT 14 2007

IAC029-150600-
/O.CON.KDMX.FF.W.0001.000000T0000Z-071015T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IA-
1107 PM CDT SUN OCT 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CASS
COUNTY...

AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY 
RAINS AND POTENTIALLY FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MARNE...ANITA AND ATLANTIC.

ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH PER HOUR OR MORE MAY 
CONTINUE IN THE WARNED AREA INTO IN THE EARLY MORNING HOURS.  
NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES SHOW THAT OVER 3 
INCHES OF RAIN MAY HAVE FALLEN IN THE PAST SIX HOURS WITH THE 
HIGHEST AMOUNTS IMPACTING THE TURKEY AND TROUBLESOME CREEK 
BASINS...AS WELL AS OTHER EAST NISHNABOTA RIVER TRIBUTARIES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.

LAT...LON 4151 9471 4129 9471 4117 9516 4150 9516
TIME...MOT...LOC 0407Z 180DEG 0KT 4141 9481

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 6:15 PM CDT, 41 minutes earlier.

Area forecast discussion, Oct 14, 6:15 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
615 PM CDT SUN OCT 14 2007

...UPDATED AVIATION PORTION FOR 15/00Z

.SYNOPSIS...
LONG WAVE TROF ACRS THE ROCKIES PROVIDING DEEP SOUTHERLY FLOW INTO
THE MIDWEST.  ASSOCIATED SFC SYSTEM WITH LOW IN KANSAS AND WARM
FRONT EXTENDING NORTHEAST INTO IOWA AS AMPLE MOISTURE STREAMS
NORTHWARD.  PWATS HAVE INCREASED TO BETWEEN 1.25 AND 1.50 INCHES
WHICH IS WELL OVER 200 PERCENT OF NORMAL.  STAGE IS BEING SET FOR
SIGNIFICANT RAINFALL ACRS PORTIONS OF THE CWA THIS EVENING THROUGH
SUNDAY AS THE UPPER TROF PULLS INTO THE PLAINS.

&&

.DISCUSSION...
UPPER LOW WL BEGIN ITS SLOW PROGRESSION INTO THE PLAINS TONIGHT WITH
SFC LOW LIFTING FROM KANSAS INTO WESTERN IA BY MORNING.  STRONG
MOISTURE TRANSPORT AHEAD OF THE LOW WL IMPINGE UPON THE BOUNDARY AND
COMBINED WITH GOOD SYNOPTIC FORCING...WL LEAD TO WIDESPREAD SHOWER
AND THUNDERSTORMS ACTIVITY.  THIS PCPN WL INITIALLY BE ACRS PORTIONS
OF WESTERN AND NORTHERN IA ALONG AND GENERALLY NORTHWEST OF THE SFC
BOUNDARY.  LOCATION OF MAIN BAND OF PCPN NORTH OF FRONT WL MOVE
LITTLE DURING THE OVERNIGHT AS SFC BOUNDARY PROGRESSES VERY LITTLE.
EXPECT TRAINING SHRA/TSRA IN THOSE LOCATIONS AND WITH HIGH
PWATS...EXPECT FLASH FLOODING TO BE PROBLEMATIC.  ADDITIONAL
HYDROLOGIC INFORMATION CAN BE FOUND IN THE DISCUSSION BELOW.  A MORE
PROGRESSIVE BAND OF SHRA/TSRA IS EXPECTED ALONG THE SFC TROF AXIS
MOVING ACRS CNTRL AND SOUTHERN IA AFTER MIDNIGHT INTO MONDAY
MORNING.  INSTABILITY IS EXPECTED TO REMAIN IN CHECK FOR THE MOST
PART...HOWEVER SUFFICIENT UPDRAFTS TO PRODUCE MARGINALLY SEVERE HAIL
WL BE POSSIBLE.

SFC LOW WL DRIFT NORTHWARD ACRS WESTERN IA ON MONDAY WITH FORCING
LIFTING GRADUALLY NORTHWARD INTO MINNESOTA AND WISCONSIN THROUGH THE
DAY.  POPS WL DECREASE FROM SOUTH TO NORTH THROUGH THE DAY IN
RESPONSE TO WEAKENING LIFT. WRAP AROUND WL CONTINUE INTO MONDAY
NIGHT AND TUESDAY...PRIMARILY INTO THE NORTHEAST HALF OF THE CWA AND
HAVE CONTINUED HIGHEST POPS IN THOSE AREAS.

THIS SYSTEM WL FINALLY PULL EAST OF THE AREA IN TIME TO BE REPLACED
BY THE NEXT IN A SERIES OF SYSTEMS IN STRONG ONSHORE PAC JET.  WAA
AND STRONG THETA-E ADVECTION WL TAKE OVER BY WEDNESDAY AFTERNOON AND
NIGHT.  EXPECT THUNDERSTORMS TO DEVELOP BY LATE WEDNESDAY AND
PROGRESS ACRS THE STATE WEDNESDAY NIGHT AS SFC SYSTEM DEEPENS.
ANOTHER ROUND OF MODERATE TO HEAVY RAIN MAY ALSO OCCUR BUT THIS
SYSTEM IS EXPECTED TO REMAIN MORE PROGRESSIVE.  DIFFERENCES ARE
APPARENT FROM THURSDAY INTO NEXT WEEKEND WITH THE MODELS...BUT IT
DOES APPEAR THAT MOST SOLUTIONS ARE DRY BY SATURDAY AND HAVE KEPT
THE FORECAST DRY FROM THAT POINT ON.  TEMPS WL BE MORE SEASONAL WITH
STRONG WESTERLIES CONTINUING ACRS THE CONUS.

&&

.HYDROLOGY...
STAGE SET FOR SIGNIFICANT RAINFALL WITH STRONG LIFT/AMPLE MOISTURE
AND NEARLY STATIONARY BOUNDARY ACRS THE CWA.  HAVE SEEN MODERATE TO
HEAVY RAINS THE PAST TWO NIGHTS PRIME THE GROUND WITH AMOUNTS FROM
THREE QUARTERS UP TO NEARLY 3 INCHES IN SOME LOCATIONS.  WL BE
ISSUING FLASH FLOOD WATCH FOR MUCH OF THE CWA ALONG AND WEST OF
INTERSTATE 35 FOR TONIGHT INTO MONDAY WHERE GENERAL AMOUNTS OF 1 TO
3 INCHES ARE EXPECTED WITH LOCALIZED AMOUNTS FROM 4 TO 5 INCHES.
GIVEN THE HIGH RIVER FLOW RECENTLY...EXTENDED RIVER FLOODING WILL
ALSO LIKELY BE A PROBLEM AND WL MENTION IN THE FFA.

&&

.AVIATION...15/00Z
PRIMARY CONCERNS REMAIN APPROACHING SYSTEM...CONTINUED LOWERING
CEILINGS AND VISIBILITIES. THE PRIMARY FOCUS OF THE SYSTEM THROUGH
18Z MONDAY WILL BE OVER FOD AND MCW AS A DRY SLOT WORKS NORTH INTO
THE SOUTHEASTERN TERMINALS INCLUDING DSM/OTM UNTIL MONDAY MORNING
WHEN FRONTAL BOUNDARY APPROACHES AND THUNDERSTORMS INCREASE ONCE
AGAIN. IFR/LIFR CONDITIONS OVER NORTH CENTRAL AND NORTHWEST IOWA
THROUGH MUCH OF TNT AND MONDAY. IN ADDITION SHOWERS AND
THUNDERSTORMS WILL BE PREVALENT OVER THIS AREA THIS EVENING AND
PERSIST THROUGH THE PERIOD. CONDITIONS EXPECTED TO WORSEN TOWARD
MORNING SOUTH AND EAST TAF SITES/RTES AS LOW APPROACHES AND
ASSOCIATED CONVECTION INCREASES.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALONG AND WEST
OF INTERSTATE 35 TONIGHT INTO MONDAY. IAZ004>007-015>017-023>026-
033>037-044>048-057>060-070>073-081>083-092>094.

&&

SHORT TERM/AVIATION...DONOVAN/REV
LONG TERM...COGIL
Hazardous weather outlook, Oct 14, 3:51 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
351 PM CDT SUN OCT 14 2007

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-152100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
351 PM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
MAINLY WEST OF INTERSTATE 35.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION
TONIGHT. THE PRIMARY THREAT IS HEAVY RAINFALL OF 1 TO 3 INCHES
WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE POTENTIAL HEAVY RAINFALL
MAY CAUSE FLASH FLOODING IN LOW LYING AREAS AND MAY PUSH LOCAL
RIVERS AND STREAMS OUT OF THEIR BANKS.

IN ADDITION...A SEVERE STORM WITH NICKEL SIZED HAIL IS POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO
CONTINUE ON MONDAY WITH THE POTENTIAL FOR MORE HEAVY RAINFALL.
ANOTHER SYSTEM IS FORECAST TO ARRIVE LATE WEDNESDAY AND INTO
THURSDAY. LOCALLY HEAVY RAINFALL AND A LOW THREAT FOR SEVERE
WEATHER IS POSSIBLE WITH THIS SYSTEM.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THOUGH RAINFALL REPORTS WOULD
BE APPRECIATED.

IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-152100-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
351 PM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
MAINLY EAST OF INTERSTATE 35.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. NO
SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED HOWEVER
NO SEVERE WEATHER IS EXPECTED AT THIS TIME. ANOTHER SYSTEM IS
FORECAST TO ARRIVE LATE WEDNESDAY AND INTO THURSDAY. LOCALLY HEAVY
RAINFALL AND A LOW THREAT FOR SEVERE WEATHER IS POSSIBLE WITH THIS
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 3:43 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor47 min
Oct 14, 2:05 PM CDTRiver Flood WarningDMXMadison, Warren20 hr
Oct 14, 3:35 PM CDTFlash Flood WatchDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 29 more12 hr

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.